Alert archive / Tennessee / River Flood Advisories in 2019

River Flood Advisory 64, NWS Nashville, TN

February 20, 2019Grundy County, Tennessee

NWS Nashville, TN issued this river flood advisory at Feb 20, 2019, 6:18 AM CST for Grundy County, Tennessee. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2019, 6:18 AM CST (12:18 UTC)
Expired
Feb 20, 2019, 5:58 PM CST
In force
12 hr
Issued by
NWS Nashville, TN

County Grundy County, TN

The radar

The Northeast Alabama radar (KHTX), 61 km from the middle of the area, began a volume at 12:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Elk River near Pelham (PELT1). The gauge peaked at 11.23 ft at Feb 20, 2019, 7:00 AM CST.

actionminormoderate101502/2002/21
Action stage
11 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03578000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Feb 20, 3:54 AM CST, 2 hours 24 minutes earlier.

Area forecast discussion, Feb 20, 3:54 AM CST, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
354 AM CST Wed Feb 20 2019

.DISCUSSION...

Most of Middle Tennessee has seen a break in the rain over the
last few hours, but the rain isn't done yet. A swath of moderate
rain that spent most of the night over west Tennessee has pushed
east and is currently impacting northwest Middle Tennessee. Expect
this to slide east this morning and bring a few waves of moderate
rain to most of the area through the day today. Yesterday's
rainfall totaled around half an inch for Clarksville, 0.78 at
Nashville, and 1.24 inches at Crossville. Today's wave is expected
to bring an additional 1 to 1.5 inches, with the higher totals in
the northwest. The Flash Flood Watch will remain in effect
through tonight to cover the continuing chance for flooding issues
to develop, especially later this morning and early afternoon as
the heaviest rain is expected to move across the area. Can't count
out some embedded rumbles of thunder today as well. Temperatures
have been slowly rising tonight as a warm front lifts northward.
Expect temperatures to reach the upper 50s today with gusty winds
out of the south.

Showers will gradually taper off this evening from west to east,
with some light showers lingering into Thursday morning. Thursday
will begin mostly dry as a surface high keeps rain chances just
to our south. As this high pressure system moves northeast, rain
will gradually push northward Thursday evening and become heavier
overnight and into Friday morning. The axis of heavy precip
Thursday night through Friday varies from model to model, but it
appears that a large portion of the area has a decent shot at
seeing rainfall totals from 1 to 3 inches. Although there should
be some lulls in the rain, it will continue off and on along a
very slow moving warm front through Friday night. Meanwhile a mid
level trough over the southern Rockies will deepen as it swings
northeast across the country, eventually becoming negatively
tilted by Saturday afternoon. This system should help to finally
push the rain out of our area, but will likely do so with some
gusto. Current models are indicating a low CAPE, high shear
scenario developing on Saturday with the potential for damaging
winds. The timing and details are still up in the air, so for now,
keep an eye on Saturday afternoon and evening. In addition to the
storm chances, flooding will continue to be a concern thanks to
saturated grounds, high running rivers, and another 1 to 2 inches
of forecast rainfall with this final wave.

Conditions will gradually dry after the passage of the cold front
from the aforementioned system Saturday night. Sunday and Monday
should be mostly dry, but models differ as we near the end of the
forecast and a zonal pattern develops. The GFS wants to introduce
some light precip by mid week with the ECMWF keeping conditions
dry. Dry conditions would certainly be a welcome sight unless
we're hoping to blow away the February rainfall record for
Nashville. In that case, one last round of rain would probably
secure that title for us, if we don't reach it this weekend. As of
midnight last night the monthly rainfall total for Nashville was
9.10 inches. In order to break or tie the record, we'll need to
reach 12.37 inches.

&&

.AVIATION...
06Z TAF DISCUSSION.

BNA/MQY/CKV/CSV...A warm front will continue lifting northward
across Middle Tennessee, allowing winds to switch around to the
south and increase our warm advection overnight. Ceilings have
settled into the IFR/MVFR range, and will stay there the remainder
of tonight and most of tomorrow before a cold front sweeps through
late tomorrow and tomorrow evening and clears us out.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      60  39  53  44  57 /  90  70  20  60  90
Clarksville    58  36  53  41  54 /  90  40  10  50  70
Crossville     54  41  56  43  55 /  90  90  20  60  90
Columbia       59  39  53  43  59 /  90  80  20  80  90
Lawrenceburg   59  40  54  45  60 /  90  80  20  80  90
Waverly        58  38  52  42  55 /  90  60  20  60  90

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through late tonight for Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-
Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van
Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......11
AVIATION........08
Hazardous weather outlook, Feb 20, 5:06 AM CST, 1 hour 12 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
506 AM CST Wed Feb 20 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-211115-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
506 AM CST Wed Feb 20 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Flash flooding and rises on creeks and rivers will be possible
this morning and early afternoon as waves of heavy rainfall
impact the area.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

More rain will bring a continued threat of flash flooding Friday
morning through Saturday night. Additional rainfall totals of 2 to
4 inches will be possible across Middle Tennessee. These totals,
combined with the recent rainfall and already saturated ground,
could lead to significant flooding across the area.

Some strong to potentially severe thunderstorms may affect parts
of Middle Tennessee on Saturday or Saturday night. Damaging winds
and flooding will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed from Tuesday through
Sunday due to the potential for flooding.

11

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 11:33 PM CSTRiver Flood WarningOHXDecatur, Hardin, Perry, Wayne26 days
Feb 20, 3:36 AM CSTAreal Flood AdvisoryOHXDickson, Houston, Humphreys, Montgomery, Stewart3 hr
Feb 20, 4:25 AM CSTAreal Flood AdvisoryOHXDickson, Hickman, Lewis, Perry, Wayne3 hr
Feb 20, 4:55 AM CSTAreal Flood AdvisoryOHXCheatham, Davidson, Robertson, Rutherford, Sumner, Williamson3 hr
Feb 20, 6:03 AM CSTAreal Flood AdvisoryOHXGiles, Lawrence, Marshall, Maury117 min
Feb 20, 6:23 AM CSTAreal Flood AdvisoryOHXMacon, Rutherford, Smith, Trousdale, Wilson5 hr
Feb 20, 6:53 AM CSTAreal Flood AdvisoryOHXDickson, Hickman, Humphreys, Lewis, Perry, Wayne6 hr
Feb 20, 6:58 AM CSTSpecial Weather StatementOHXWilliamson32 min
Feb 20, 7:22 AM CSTAreal Flood AdvisoryOHXClay, Jackson, Overton, Pickett, Putnam10 hr
Feb 20, 7:37 AM CSTFlash Flood WarningOHXCheatham, Davidson, Hickman, Sumner, Williamson, Wilson6 hr
Feb 20, 7:57 AM CSTAreal Flood AdvisoryOHXCheatham, Davidson, Robertson, Rutherford, Sumner, Williamson8 hr
Feb 20, 7:58 AM CSTAreal Flood AdvisoryOHXGiles, Lawrence, Marshall, Maury8 hr
Feb 20, 8:58 AM CSTFlash Flood WarningOHXCannon, Davidson, Marshall, Maury, Rutherford, Williamson and 1 more5 hr
Feb 20, 9:02 AM CSTRiver Flood AdvisoryOHXGiles11 hr
Feb 20, 9:18 AM CSTFlash Flood WarningOHXBedford, Coffee, Giles, Lawrence, Marshall, Rutherford4 hr
Feb 20, 10:31 AM CSTRiver Flood AdvisoryOHXDavidson10 hr
Feb 20, 10:31 AM CSTRiver Flood AdvisoryOHXDavidson10 hr
Feb 20, 10:46 AM CSTFlash Flood WarningOHXCannon, DeKalb, Putnam, Warren, White3 hr
Feb 20, 11:09 AM CSTAreal Flood AdvisoryOHXCumberland, Fentress, Pickett3 hr
Feb 20, 12:43 PM CSTFlash Flood WarningOHXClay, Cumberland, Fentress, Overton, Pickett, Putnam4 hr
Feb 20, 1:30 PM CSTAreal Flood AdvisoryOHXRutherford, Wilson2 hr
Feb 20, 1:43 PM CSTAreal Flood AdvisoryOHXBedford, Cannon, Coffee, DeKalb, Warren, White2 hr
Feb 20, 1:43 PM CSTRiver Flood AdvisoryOHXCheatham13 hr
Feb 20, 1:43 PM CSTRiver Flood AdvisoryOHXDavidson, Williamson69 hr
Feb 20, 2:21 PM CSTRiver Flood WarningOHXMaury6 days
Feb 20, 2:21 PM CSTRiver Flood WarningOHXHickman8 days
Feb 20, 2:21 PM CSTRiver Flood WarningOHXPerry5 days
Feb 20, 2:21 PM CSTRiver Flood WarningOHXLawrence12 hr
Feb 20, 2:29 PM CSTRiver Flood AdvisoryOHXGiles5 hr
Feb 20, 2:29 PM CSTRiver Flood AdvisoryOHXBedford9 hr
Feb 20, 5:17 PM CSTRiver Flood AdvisoryOHXBedford, Marshall22 hr
Feb 20, 5:17 PM CSTRiver Flood AdvisoryOHXHumphreys66 hr
Feb 20, 5:20 PM CSTRiver Flood AdvisoryOHXWilliamson17 hr
Feb 20, 5:23 PM CSTRiver Flood AdvisoryOHXDavidson16 min
Feb 20, 5:23 PM CSTRiver Flood AdvisoryOHXDavidson16 min
Feb 20, 5:25 PM CSTRiver Flood AdvisoryOHXMontgomery, Robertson24 hr

Nearby

River Flood Advisories in Tennessee, 2019Every river flood advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.